Arkansas, 2015Flash Flood in Arkansas, April 13, 2015
April 13, 2015 · NWS MEG · 1 event in 1 county or zone
A slow moving cold front pushed into the Mid-South on April 13, 2015. Scattered showers and embedded thunderstorms with very heavy rain developed across Northeast Arkansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving cold front pushed into the Mid-South on April 13, 2015. Scattered showers and embedded thunderstorms with very heavy rain developed across Northeast Arkansas. Heavy rain caused flash flooding in the Jonesboro area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 13, 9:36 AM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Apr 13, 9:36 AM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1036 AM CDT MON APR 13 2015
.DISCUSSION...
A COLD FRONT STRETCHES FROM THE GREAT LAKES INTO NW AR WHILE MOIST
AIR FLOWS NORTH ACROSS THE LOWER MS VALLEY WITH DEWPOINTS IN THE
MID 60S. AREAL COVERAGE AT THE MOMENT IS FAIRLY SPARSE WITH
ISOLATED TO SCT SHOWERS ACROSS THE AREA...MOST NUMEROUS NEAR THE
TN RIVER AND ACROSS PARTS OF EASTERN AR. AS THE
AFTERNOON PROGRESSES A DISTURBANCE ALONG THE NE GULF COAST WILL
LIFT NORTH WHILE SURFACE LOW PRESSURE BEGINS TO TRACK ENE ALONG
THE COLD FRONT SAGGING INTO THE LOWER MS VALLEY. AS A RESULT
SHOWERS WILL BECOME MORE WIDESPREAD THROUGH THE AFTERNOON INTO THE
EVENING. ELEVATED INSTABILITY IS MEAGER ATTM BUT AS THE UPPER
LEVEL DISTURBANCE APPROACHES THUNDER PROBABILITIES WILL INCREASE
SOME...ESPECIALLY OVER SOUTHERN AREAS. ONLY MINOR ADJUSTMENTS MADE
TO FORECAST.
SJM
PREV DISCUSSION... /ISSUED 424 AM CDT MON APR 13 2015/
CURRENT SURFACE ANALYSIS EXTENDS A COLD FRONT FROM NORTHERN IOWA
SOUTHWESTWARD THROUGH THE TEXAS PANHANDLE WHILE H5 ANALYSIS PLACES
THE MIDSOUTH UNDER SOUTHWEST FLOW...SANDWICHED BETWEEN RIDGING TO
OUR EAST AND A CLOSED LOW CURRENTLY CENTERED OVER SOUTHERN NEW
MEXICO. THE SURFACE FRONT WILL GRADUALLY MOVE TOWARD THE REGION
TODAY WHILE A FEW SHORTWAVES EMBEDDED IN SOUTHWESTERLY FLOW ALOFT
MOVE OVER THE REGION. THE INTERACTION BETWEEN THESE FEATURES WILL
KEEP SKIES CLOUDY AND SPARK NUMEROUS ROUNDS OF SHOWERS AND
THUNDERSTORMS BEGINNING TODAY AND LASTING THROUGH MUCH OF THE WEEK
AS THE FRONT STALLS SOUTH OF THE CWA.
SHOWERS WILL BEGIN LATER THIS MORNING FROM SOUTH TO NORTH
ACROSS THE REGION AND COULD BE HEAVY AT TIMES AS AN AREA OF LOW
PRESSURE DEVELOPING ALONG THE FRONT WILL ACT TO ENHANCE
PRECIPITATION. THIS CONTINUES OVERNIGHT AS THE FRONT PUSHES
FURTHER TO THE SOUTHEAST...WHERE IT SHOULD BE NEAR TUPELO BY MID
MORNING ON TUESDAY. THE FRONT WILL REMAIN NEAR SOUTHERN PORTIONS
OF THE CWA FOR MUCH OF THE WEEK...WHERE IT WILL ACT AS A FOCAL
POINT FOR SHOWER AND THUNDERSTORM ACTIVITY AS SEVERAL UPPER
DISTURBANCES CROSS THE REGION THROUGHOUT THE WEEK. RAINFALL TOTALS
EARLY IN THE WEEK WILL HAVE TO BE CLOSELY MONITORED FOR FLASH
FLOODING POTENTIAL IN THE MID AND LATER PORTIONS OF THE WEEK AS
RAIN CHANCES CONTINUE. MANY AREA STREAMS AND RIVERS WILL BE ON THE
RISE THROUGHOUT THE WEEK WITH THE ADDITIONAL RUNOFF. TEMPERATURES
THIS WEEK WILL REMAIN NEAR AVERAGE FOR MID APRIL WITH HIGHS IN
THE MID TO UPPER 70S AND OVERNIGHT LOWS IN THE 50S AND 60S.
WE WILL REMAIN UNDER SOUTHWEST FLOW ALOFT THROUGH LATE IN THE
WEEK...THUS WILL CONTINUE WITH RAIN CHANCES. EARLIER MODEL RUNS
INDICATED A CLOSED UPPER LOW MOVING OVER THE REGION THIS
WEEKEND...BUT NOW AGREE THIS FEATURE WILL SLOW AS IT MOVES OVER
THE SOUTHERN ROCKIES. AS A RESULT SATURDAY COULD BE THE BEST BET
FOR DRY CONDITIONS THE ENTIRE FORECAST PERIOD WITH RIDING ALOFT
IN ADVANCE OF THE UPPER TROUGH. BY LATE IN THE WEEKEND THE LOW
OPENS INTO A TROUGH WHICH WILL TRAVERSE THE REGION...PROVIDING
ADDITIONAL CHANCES FOR RAIN.
ZDM
&&
.AVIATION...
12Z TAFS
LIGHT RAINFALL AND DRIZZLE HAS DEVELOPED/WILL DEVELOP SHORTLY
ACROSS ALL TERMINALS THIS MORNING WITH CIGS EXPECTED TO DROP
QUICKLY TO MVFR/IFR DURING THE MORNING HOURS. RAIN AND A FEW
THUNDERSTORMS ARE EXPECTED THROUGH MUCH OF THE TAF VALID PERIOD
AHEAD OF A COLD FRONTAL BOUNDARY EXPECTED TO MOVE THROUGH THIS
AFTERNOON. AHEAD OF THE FRONT...WINDS WILL BE SOUTHERLY AROUND
10KTS...SWITCHING TO NORTH-NORTHEASTERLY BEHIND THE FRONT AND
INCREASING TO 15KTS AFTER 00Z. RAINFALL WILL DIMINISH AFTER 06Z
FOR JBR...MEM AND MKL BUT WILL LINGER AT TUP THROUGH TUESDAY
MORNING.
TVT
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 13, 3:42 AM CST, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
442 AM CDT MON APR 13 2015
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-141145-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
442 AM CDT MON APR 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL TRANSIT THE AREA TODAY AND TONIGHT AND WILL
INTERACT WITH A COUPLE OF UPPER LEVEL DISTURBANCES...WHICH COULD
LEAD TO LOCALLY HEAVY RAINFALL AT TIMES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A FRONT WILL STALL OVER SOUTHERN PORTIONS OF THE FORECAST AREA AND PROVIDE
DAILY CHANCES OF SHOWERS AND THUNDERSTORMS THROUGHOUT THE WEEK.
POTENTIALLY HEAVY AMOUNTS OF PRECIPITATION EARLY IN THE WEEK COULD
LEAD TO A SATURATED GROUND...WHICH WOULD ALLOW RAINFALL LATER IN
THE WEEK TO BECOME RUNOFF AND CREATE A FLASH FLOOD POTENTIAL. IN
ADDITION...AREA STREAMS AND RIVERS HAVE THE POTENTIAL TO RISE
THROUGHOUT THE WEEK WITH THE ADDITIONAL RUNOFF.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
ZDM
Flash Flood, Craighead
- When
- April 13, 11:00 AM CST to 12:00 PM CST
- Where
- Craighead County, 1.8 mi SE of Jonesboro to 2 mi ESE of Jonesboro
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.810, -90.680
Intense rainfall in a short period of time resulting in 6 to 12 inches of water over South Caraway Road in the southeast part of Jonesboro. It was estimated that one half inch of rain fell in 15 minutes.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Texas, April 13, 2015$100,000 · EF2 · 1 event
- Flash Flooding and Hail in Texas, April 13 to 14, 2015$572,000 · 1 in hail · 16 events
- Strong Wind in California, April 13 to 14, 2015$1.0 million · 1 event
- Tornadoes in Mississippi, April 13, 2015$28,000 · EF1 · 3 events
- Wildfire in Wisconsin, April 13, 20151 injured · $57,000 · 1 event
- Flash Flooding in Oklahoma, April 13, 2015$25,000 · 9 events
- Hail and Damaging Wind in Texas, April 13, 2015$20,000 · 2.5 in hail · 6 events
- Damaging Winds and Lightning Strike in Florida, April 13, 20152 injured · $5,000 · 3 events
- Flash Flooding and Hail in Texas, April 13, 2015$7,000 · 1.25 in hail · 11 events
- Hail in Texas, April 13, 20151.75 in hail · 8 events
- Flash Flooding in Texas, April 13, 2015$2,000 · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 13, 20155 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569300.